Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2018, 1:27 AM CST for Issaquena County, Mississippi; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2018, 1:27 AM CST (07:27 UTC)
- Expired
- Mar 11, 2018, 3:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Issaquena County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 3:28 AM CDT | TSTM WND DMG | 1 Nne Wilmot, AR | A FEW TREES DOWN WITH MANY LARGE LIMBS BROKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 8:33 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055
WUUS54 KJAN 110727
SVRJAN
ARC003-017-LAC035-067-123-MSC055-110830-
/O.NEW.KJAN.SV.W.0046.180311T0727Z-180311T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
127 AM CST SUN MAR 11 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southwestern Chicot County in southeastern Arkansas...
Southeastern Ashley County in southeastern Arkansas...
Northeastern Morehouse Parish in northeastern Louisiana...
Northeastern East Carroll Parish in northeastern Louisiana...
Northeastern West Carroll Parish in northeastern Louisiana...
Northwestern Issaquena County in west central Mississippi...
* Until 330 AM CDT
* At 127 AM CST, a severe thunderstorm was located over Wilmot,
moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Millikin and Gassoway around 300 AM CDT.
Shelburn around 305 AM CDT.
Lake Providence around 315 AM CDT.
Other locations impacted by this severe thunderstorm include
Mayersville and Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3315 9154 3303 9113 3301 9116 3301 9107
3300 9103 3269 9105 3302 9167
TIME...MOT...LOC 0727Z 298DEG 30KT 3307 9154
HAIL...1.75IN
WIND...60MPH
$$
CME2 follow-up statements
354
WWUS54 KJAN 110737
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
137 AM CST SUN MAR 11 2018
ARC003-017-LAC035-067-123-MSC055-110830-
/O.CON.KJAN.SV.W.0046.000000T0000Z-180311T0830Z/
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Issaquena MS-
137 AM CST SUN MAR 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...
NORTHEASTERN MOREHOUSE...NORTHEASTERN EAST CARROLL...NORTHEASTERN
WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND NORTHWESTERN
ISSAQUENA COUNTIES...
At 137 AM CST, a severe thunderstorm was located 7 miles east of
Wilmot, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Millikin and Gassoway around 300 AM CDT.
Shelburn around 305 AM CDT.
Lake Providence around 310 AM CDT.
Other locations impacted by this severe thunderstorm include
Mayersville and Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3314 9151 3303 9113 3301 9116 3301 9107
3300 9103 3269 9105 3298 9158
TIME...MOT...LOC 0737Z 298DEG 31KT 3302 9145
HAIL...1.00IN
WIND...60MPH
$$
CME058
WWUS54 KJAN 110747
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
147 AM CST SUN MAR 11 2018
ARC003-017-LAC067-110757-
/O.CAN.KJAN.SV.W.0046.000000T0000Z-180311T0830Z/
Chicot AR-Ashley AR-Morehouse LA-
147 AM CST SUN MAR 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICOT...
SOUTHEASTERN ASHLEY COUNTIES IN SOUTHEASTERN ARKANSAS AND
NORTHEASTERN MOREHOUSE PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Arkansas...northeastern Louisiana...and west central
Mississippi.
LAT...LON 3297 9144 3299 9145 3299 9144 3301 9144
3301 9141 3300 9129 3292 9104 3269 9105
3292 9147 3294 9148
TIME...MOT...LOC 0747Z 301DEG 29KT 3297 9138
$$
LAC035-123-MSC055-110830-
/O.CON.KJAN.SV.W.0046.000000T0000Z-180311T0830Z/
East Carroll LA-West Carroll LA-Issaquena MS-
147 AM CST SUN MAR 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN EAST CARROLL...NORTHEASTERN WEST CARROLL PARISHES IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES...
At 147 AM CST, a severe thunderstorm was located 7 miles north of Oak
Grove, or 12 miles southwest of Eudora, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Millikin around 300 AM CDT.
Shelburn around 305 AM CDT.
Lake Providence around 315 AM CDT.
Other locations impacted by this severe thunderstorm include
Mayersville and Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3297 9144 3299 9145 3299 9144 3301 9144
3301 9141 3300 9129 3292 9104 3269 9105
3292 9147 3294 9148
TIME...MOT...LOC 0747Z 301DEG 29KT 3297 9138
HAIL...<.75IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:32 PM CST, 6 hours 55 minutes earlier.
Area forecast discussion, Mar 10, 6:32 PM CST, 6 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 632 PM CST Sat Mar 10 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Isold TSRA wl cont to track east along and north of HWY 82 this evng before more widespread TSRA activity spreads into the area from the northwest. VFR conds wl prevail away from TSRA activity but conditions are expected to lower from the nw after 05Z. IFR conds are expected to prevail Sunday morning then gradually improve to MVFR cigs during the aftn. /22/ && .DISCUSSION... Today and Tonight...Weak low level southerly flow has allowed afternoon warming to mix away any appreciable moisture from earlier. Thus, convection that has developed in the deeper moisture west of the MS river has had trouble moving to the east. Better low level moisture will begin spreading back into the area tonight as flow increases in advance of a storm system rapidly dropping southeast from the Plains. Sharpening warm frontal boundary over the northern portions looks to briefly push north during the evening, then come back south as upper support moves in. Deep shear already in place and increasing moisture/instability will allow for supercell development along the boundary later tonight with cells moving southeast along it. Cells along the boundary look to eventually congeal into a QLCS after midnight and begin pushing south. Though the CAM guidance has been consistent with this scenario, differences do exist with the timing which will affect just how far south the severe weather threat exists later tonight. Although convection may begin to impact far southern areas during the diurnal convective minimum around mid morning, frontal boundary along with increasing heating should be sufficient maintain a marginal severe weather threat there./26/ .Sunday night through Friday night...Pretty quiet long term is in store for the ArkLaMiss. A few lingering showers will be possible in the east and southeast Sunday evening, but all of the activity should move east by midnight. Cold high pressure ridging will build in overnight, with lows falling into the upper 30s to low 40s. High pressure will continue to build in across the area on Monday, with cool high temperatures in the 50s across most of the area. Another cold front will move across the area Tuesday morning and this will mainly be a reinforcing shot of cold air. Little will change Tuesday into Wednesday, but overnight lows will fall below freezing, mainly for areas along and east of I-55 and north of I-20. An elevated frost/freeze area has been introduced for in the HWO and Graphicasts. Another cold night is on tap Wednesday night with lows falling into the low/mid 30s once again. The surface high will shift to the east on Thursday, and this will allow for warmer temperatures in the 60s on Thursday. Both the GFS/ECMWF indicate that moisture will increase on Friday into the weekend, with an increased chance for showers/thunderstorms./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 70 40 58 / 53 86 12 3 Meridian 59 71 41 58 / 48 88 18 4 Vicksburg 62 68 41 58 / 54 70 9 2 Hattiesburg 62 74 44 62 / 40 73 31 3 Natchez 65 73 41 58 / 53 74 13 2 Greenville 57 64 39 56 / 82 18 4 1 Greenwood 58 65 39 55 / 93 26 5 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15/22/26
Hazardous weather outlook, Mar 11, 12:13 AM CST, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1213 AM CST Sun Mar 11 2018 ARZ074-075-LAZ007>009-MSZ019-025-027-028-034>037-040>043-047- 120615- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Sunflower- Leflore-Carroll-Montgomery-Washington-Humphreys-Holmes-Attala- Issaquena-Sharkey-Yazoo-Madison MS-Warren- 1213 AM CST Sun Mar 11 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Rest of Tonight FLOODING THREAT...Limited TIMING...Rest of Tonight Severe storms will be possible tonight with the main risks being large hail and damaging winds, although a few tornadoes cannot be ruled out. Localized flash flooding will be possible tonight as thunderstorms will have the potential to bring 1 to 3 inches of rainfall in a relatively short amount of time, with locally higher amounts possible. The flooding threat will be greatest in backwater areas along the Mississippi River. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ018-026-120615- Bolivar-Grenada- 1213 AM CST Sun Mar 11 2018 This hazardous weather outlook is for portions of north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Rest of Tonight FLOODING THREAT...Limited TIMING...Rest of Tonight Isolated Severe storms will be possible tonight with the main risks being hail and damaging winds. Localized flash flooding will be possible tonight as thunderstorms will have the potential to bring 1 to 3 inches of rainfall in a relatively short amount of time, with locally higher amounts possible. The flooding threat will be greatest in backwater areas along the Mississippi River. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ015-016-MSZ032-038-039-044>046-048>052-120615- Richland-Madison LA-Choctaw-Winston-Noxubee-Leake-Neshoba-Kemper- Hinds-Rankin-Scott-Newton-Lauderdale- 1213 AM CST Sun Mar 11 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Rest of Tonight FLOODING THREAT...Limited TIMING...Rest of Tonight Severe storms will be possible tonight with the main risks being large hail and damaging winds, although a few tornadoes cannot be ruled out. Localized flash flooding will be possible tonight as thunderstorms will have the potential to bring 1 to 3 inches of rainfall in a relatively short amount of time, with locally higher amounts possible. The flooding threat will be greatest in backwater areas along the Mississippi River. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ029>031-033-120615- Webster-Clay-Lowndes-Oktibbeha- 1213 AM CST Sun Mar 11 2018 This hazardous weather outlook is for portions of north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Rest of Tonight FLOODING THREAT...Limited TIMING...Rest of Tonight Isolated Severe storms will be possible tonight with the main risks being hail and damaging winds. Localized flash flooding will be possible tonight as thunderstorms will have the potential to bring 1 to 3 inches of rainfall in a relatively short amount of time, with locally higher amounts possible. The flooding threat will be greatest in backwater areas along the Mississippi River. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through the rest of tonight. LAZ023>026-MSZ053>066-072>074-120615- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1213 AM CST Sun Mar 11 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe storms will be possible through mid Sunday morning with the main risks being large hail and damaging winds, although a few tornadoes cannot be ruled out. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday Frost will be possible Tuesday night and Wednesday night as low temperatures fall to around freezing with light winds and clear skies. Minor damage to unprotected sensitive vegetation is possible. As this is still a few days away, expected conditions and affected areas may change. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through mid Sunday morning. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Mar 11, 12:32 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1232 AM CST SUN MAR 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 12 E HOLLANDALE 33.19N 90.71W
03/10/2018 E1.75 INCH WASHINGTON MS BROADCAST MEDIA
GOLF BALL HAIL REPORTED EAST OF HOLLANDALE.
REPORTED BY LOCAL MEDIA.
&&Local storm report, Mar 11, 12:47 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CST SUN MAR 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM HAIL 1 N HAMBURG 33.23N 91.80W
03/11/2018 E1.00 INCH ASHLEY AR PUBLIC
QUARTER SIZE HAIL REPORTED BY PUBLIC.
&&Special weather statement, Mar 11, 12:55 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
1255 AM CST SUN MAR 11 2018
MSZ044-110800-
Leake MS-
1255 AM CST SUN MAR 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEAKE COUNTY UNTIL 300
AM CDT...
At 1255 AM CST, Meteorologists were tracking a strong thunderstorm
near Thomastown, or near Carthage, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Singleton around 105 AM CST.
Carthage around 110 AM CST.
Renfroe around 120 AM CST.
Edinburg around 145 AM CST.
Madden around 150 AM CST.
Other locations impacted by this storm include Standing Pine and
Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central Mississippi.
LAT...LON 3261 8936 3275 8973 3291 8966 3285 8932
3278 8932
TIME...MOT...LOC 0655Z 289DEG 16KT 3281 8962
TWLocal storm report, Mar 11, 1:04 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
104 AM CST SUN MAR 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM HAIL 11 SSE ETHEL 32.98N 89.38W
03/11/2018 E1.50 INCH ATTALA MS PUBLIC
HAIL THE SIZE OF PING PONG BALLS REPORTED
NEAR ZAMA. REPORTED VIA SOCIAL MEDIA.
&&Local storm report, Mar 11, 1:10 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CST SUN MAR 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 1 S EDEN 32.97N 90.33W
03/11/2018 YAZOO MS EMERGENCY MNGR
LARGE TREE REPORTED DOWN JUST SOUTH OF EDEN.
REPORTED BY EMERGENCY MANAGER.
&&Special weather statement, Mar 11, 1:13 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
113 AM CST SUN MAR 11 2018
MSZ043-044-110800-
Leake MS-Madison MS-
113 AM CST SUN MAR 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEAKE AND NORTHEASTERN
MADISON COUNTIES UNTIL 300 AM CDT...
At 113 AM CST, Meteorologists were tracking a strong thunderstorm
over Thomastown, or 12 miles northwest of Carthage, moving east at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Singleton around 130 AM CST.
Carthage around 135 AM CST.
Renfroe around 145 AM CST.
Other locations impacted by this storm include Standing Pine and
Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central Mississippi.
LAT...LON 3263 8945 3278 8982 3289 8976 3289 8973
3291 8973 3288 8938
TIME...MOT...LOC 0713Z 291DEG 23KT 3284 8971
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:18 PM CST | Special Weather Statement | JAN | Sunflower | 42 min |
| Mar 10, 6:52 PM CST | Special Weather Statement | JAN | Sunflower | 53 min |
| Mar 10, 8:08 PM CST | Special Weather Statement | JAN | Bolivar | 52 min |
| Mar 10, 8:21 PM CST | Special Weather Statement | JAN | Holmes | 39 min |
| Mar 10, 8:32 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 28 min |
| Mar 10, 9:01 PM CST | Special Weather Statement | JAN | Attala | 44 min |
| Mar 10, 9:07 PM CST | Special Weather Statement | JAN | Bolivar | 38 min |
| Mar 10, 9:29 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 46 min |
| Mar 10, 9:40 PM CST | Special Weather Statement | JAN | Noxubee | 35 min |
| Mar 10, 9:48 PM CST | Special Weather Statement | JAN | Attala | 42 min |
| Mar 10, 10:08 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 52 min |
| Mar 10, 10:10 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 50 min |
| Mar 10, 10:28 PM CST | Flash Flood Warning | JAN | Noxubee, Winston | 3 hr |
| Mar 10, 10:38 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 67 min |
| Mar 10, 10:46 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 59 min |
| Mar 10, 11:11 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 64 min |
| Mar 10, 11:13 PM CST | Special Weather Statement | JAN | Yazoo | 47 min |
| Mar 10, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 49 min |
| Mar 10, 11:27 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 63 min |
| Mar 10, 11:28 PM CST | Flash Flood Warning | JAN | Humphreys, Sunflower, Washington | 3 hr |
| Mar 10, 11:37 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 38 min |
| Mar 10, 11:42 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 33 min |
| Mar 11, 12:02 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 58 min |
| Mar 11, 12:11 AM CST | Special Weather Statement | JAN | Kemper | 64 min |
| Mar 11, 12:11 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 64 min |
| Mar 11, 12:13 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 77 min |
| Mar 11, 12:51 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 69 min |
| Mar 11, 12:55 AM CST | Special Weather Statement | JAN | Leake | 65 min |
| Mar 11, 1:01 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 19 min |
| Mar 11, 1:13 AM CST | Special Weather Statement | JAN | Leake | 47 min |
| Mar 11, 1:25 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 56 min |
| Mar 11, 1:49 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 41 min |
| Mar 11, 1:51 AM CST | Tornado Warning | JAN | Madison | 24 min |
| Mar 11, 3:08 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 67 min |
| Mar 11, 3:29 AM CDT | Special Weather Statement | JAN | Newton | 46 min |
| Mar 11, 4:06 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 54 min |
| Mar 11, 4:07 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 53 min |
| Mar 11, 8:14 AM CDT | Special Weather Statement | JAN | Wilkinson | 31 min |
| Mar 10, 8:23 PM CST | Special Weather Statement | JAN | Desha | 52 min |
| Mar 10, 9:46 PM CST | Special Weather Statement | JAN | Ashley | 44 min |
| Mar 10, 9:57 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 48 min |
| Mar 10, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 66 min |
| Mar 10, 10:39 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 66 min |
| Mar 11, 12:26 AM CST | Severe Thunderstorm Warning | JAN | Ashley | 79 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.